MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181240
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The micrusframe18 product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).Physical manufacturer: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The name of the initial reporter is unknown.The manufacturer representative was provided as the initial reporter name.Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by an affiliate, during a thoracic aortal stent-grafting and the coil embolization at the left subclavian artery, a micrisfram18s (mfr181240, s12858) was inserted in the left subclavian artery and the physician attempted to detached the coil.However, the green ready light was not on and it could not detach the coil.The micrusframe was not flushed to improve.Therefore, it was replaced with another product with another lot number.The procedure was successfully completed without further issues or delay.There was also no patient injury or complications reported.The product is not available for the investigation.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the micro catheter.The patient¿s vessel was not torturous and heavily calcified.A micro catheter (progreat s, terumo), a y connector (okay, goodman) and an empower control cable were also used for this procedure.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information received indicated that the coil delivery system was successfully removed from the patient and the coil was still attached.Pre-deployment electrical check was performed.Complaint conclusion: as reported by an affiliate, during a thoracic aortal stent-grafting and the coil embolization at the left subclavian artery, a micrisfram18s (mfr181240, s12858) was inserted in the left subclavian artery and the physician attempted to detach the coil.However, the green ready light was not on and it could not detach the coil.The micrusframe was not flushed to improve.The coil delivery system was successfully removed from the patient and the coil was still attached.Another product with from another lot was used.The procedure was successfully completed without further issues or delay.There was also no patient injury or complications reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.Pre-deployment electrical check was performed.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the micro catheter.The patient¿s vessel was not torturous and heavily calcified.A micro catheter (progreat s, terumo), a y connector (okay, goodman) and an empower control cable were also used for this procedure.No further information is available.The micrusframe18 product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Without the device returned for investigation, the reported event of failure to detach could not be confirmed.However, based on the information available for review, there are vessel characteristics (calcification) that may have contributed to the event reported.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 12MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7319840
Report Number3008114965-2018-00554
Device Sequence Number151865
Product Code KRD
UDI-Device Identifier10886704078098
UDI-Public10886704078098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberMFR181240
Device Lot NumberS12858
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR